Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 59, NWS Cleveland, OH

December 18, 2014

NWS Cleveland, OH issued this small craft advisory at Dec 18, 2014, 10:45 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2014, 10:45 AM EST (15:45 UTC)
Expired
Dec 18, 2014, 9:51 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WHUS71 KCLE 181545
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 AM EST THU DEC 18 2014

LEZ148-149-182345-
/O.NEW.KCLE.SC.Y.0059.141218T1545Z-141219T0300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1045 AM EST THU DEC 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE SMALL
CRAFT ADVISORY ON LAKE ERIE FROM GENEVA-ON-THE-LAKE TO RIPLEY NEW
YORK UNTIL 10 PM THIS EVENING.

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL SLOWLY
  DECREASE. WAVES OF 4 TO 6 FEET WILL SLOWLY SUBSIDE TO 3 TO 5
  FEET THIS AFTERNOON AND 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
2 follow-up statements
245 
WHUS71 KCLE 182053
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EST THU DEC 18 2014

LEZ148-149-190300-
/O.CON.KCLE.SC.Y.0059.000000T0000Z-141219T0300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
353 PM EST THU DEC 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR LAKE ERIE FROM
GENEVA-ON-THE-LAKE OHIO TO RIPLEY NEW YORK UNTIL 10 PM THIS
EVENING.

* WAVES: WAVES OF 3 TO 5 FEET EARLY TONIGHT WILL SUBSIDE TO 2 TO 4
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
448 
WHUS71 KCLE 190251
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EST THU DEC 18 2014

LEZ148-149-190400-
/O.CAN.KCLE.SC.Y.0059.000000T0000Z-141219T0300Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 PM EST THU DEC 18 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WAVES OF 2 TO 4 FEET ARE EXPECTED TO SUBSIDE FURTHER TONIGHT.
THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 10:21 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 18, 10:21 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1021 AM EST THU DEC 18 2014

.SYNOPSIS...
A TROUGH OVER THE CENTRAL GREAT LAKES WILL SWING ACROSS THE AREA
TONIGHT.  A LARGE AREA OF HIGH PRESSURE ACROSS THE PLAINS STATES
WILL MOVE ACROSS THE AREA LATE FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

RATHER QUIET CONDITIONS TO CONTINUE ACROSS THE REGION THIS MORNING
AS EXTENSIVE LOW CLOUDINESS PERSISTS. HIGH AND MID CLOUDS
ASSOCIATED WITH THE WEAK SYSTEM OVER MISSOURI THIS MORNING
CONTINUE TO SPREAD EAST OVER ILLINOIS AND INDIANA SOME LIGHT SNOW
EXTENDING FROM CENTRAL MISSOURI TO CENTRAL ILLINOIS. MORNING
SOUNDINGS SHOW A SHARP SHALLOW INVERSION NEAR 860 MB WHICH IS TOO
LOW TO PERMIT MUCH DEVELOPMENT LAKE EFFECT SNOW. SO FOR TODAY WE MAY
GET A LITTLE LAKE EFFECT SNOW OR FLURRIES AND THE WESTERN SYSTEM
MAY SPREAD A LITTLE SNOW OR VIRGA ACROSS THE SOUTH NEAR US 30
LATE IN THE DAY JUST BEFORE SUNSET.

WILL LOWER HIGH TEMPERATURES JUST A BIT NEAR THE LAKE SHORE FROM
CLE TO ERI WITH NO OTHER CHANGES PLANNED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
MODELS CONTINUE IN GOOD AGREEMENT MOVING THE SURFACE TROUGH NOW
ACROSS THE CENTRAL LAKES...ACROSS THE FORECAST AREA TONIGHT.  WITH A
NORTHWEST FLOW MOST OF NE OH AND NW PA WILL SEE SOME SNOW TONIGHT.
HOWEVER...DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATIONS.  THERE IS
LIMITED MOISTURE...TEMPERATURE DIFFERENCE BETWEEN 850MB AND THE LAKE
IS ONLY 14C WHICH IS MARGINAL...AND LACK OF ANY OTHER DYNAMICS.

SHOULD SEE SOME LINGERING SNOW SHOWERS IN THE EAST FRIDAY MORNING
BUT SHOULD BE ENDING FROM THE WEST DURING THE DAY AS LARGE AREA OF
HIGH PRESSURE MOVES OVER THE LAKE.  THE RIDGE OF HIGH PRESSURE MOVES
ACROSS THE EASTERN LAKES OVER THE WEEKEND AND INTO NEW ENGLAND ON
MONDAY.  TDY MODEL RUN MUCH DRIER THAN YDY.  BOTH GFS AND ECMWF
KEEPS AREA DRY THROUGH THE WEEKEND.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
THE MODELS CONTINUE TO BE INCONSISTENT FROM RUN TO RUN SO CONFIDENCE
ISN'T VERY HIGH TODAY.  GIVEN THIS UNCERTAINTY HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS PACKAGE.  IT STILL LOOKS LIKE
MONDAY WILL DRY BUT MAY SEE SOME LIGHT PRECIP BY DAYBREAK TUESDAY.
MORE PRECIP IS EXPECTED TUESDAY THROUGH THE END OF THE PERIOD. A
COLD FRONT WILL EVENTUALLY MOVE EAST ACROSS THE AREA.  THE MODELS
HAVE DIFFERENT TIMING BUT IT WILL LIKELY BE SOMETIME LATE TUESDAY.
TEMPS TUESDAY SHOULD CLIMB WELL INTO THE 40S AHEAD OF THE FRONT SO
RAIN IS EXPECTED.  THE SURFACE LOW RESPONSIBLE FOR THE FRONT WILL
LINGER OVER THE WESTERN LAKES THROUGH MID WEEK.  THIS WILL ALLOW
ANOTHER WAVE TO DEVELOP ALONG THE FRONT AS IT NEARS THE EAST COAST.
THIS WILL PULL COLDER AIR INTO THE AREA AND CHANGE THE RAIN TO SNOW
LATE WEDNESDAY AND WEDNESDAY NIGHT.  THE 00Z MODELS ARE MUCH FURTHER
EAST WITH THIS SECOND LOW AND THUS ARE A LITTLE DRIER.  THE ECMWF
REMAINS WARMER THAN THE GFS AND IF IT IS RIGHT IT WILL TAKE A WHILE
LONGER FOR THE PRECIP TO CHANGE TO SNOW.  EITHER WAY IT LOOKS LIKE
PRECIP IS LIKELY FOR THE END OF THE PERIOD AND WILL CONTINUE WITH
LIKELY POPS.  HAVE USED A BLEND OF GUIDANCE FOR TEMPS.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR CIGS WILL PERSIST THROUGH THE DAYLIGHT HOURS TODAY. EXPECT TO
SEE CIGS LIFT TO VFR FROM WEST TO EAST BEGINNING LATER THIS
AFTERNOON. THE VFR CONDITIONS WILL BE SHORT LIVED AS A SHORT WAVE
WILL ROTATE THROUGH THE AREA THIS EVENING. THIS WILL CAUSE CIGS TO
DIP BACK TO MVFR. EXPECTING JUST A FEW FLURRIES TODAY FROM KCLE
EAST. SOME SNOW SHOWERS COULD OCCUR THIS EVENING AS THE SHORT WAVE
ARRIVES. WESTERLY WINDS HAVE FINALLY DIMINISHED AND SHOULD BE NO
MORE THAN 10 TO 12 KNOTS ALL DAY AND 8 KNOTS OR LESS TONIGHT.

.OUTLOOK...NON VFR LATE FRIDAY ACROSS PARTS OF THE AREA. MORE NON
VFR EXPECTED LATE MONDAY.

&&

.MARINE...
NO CHANGES TO THE REMAINING SMALL CRAFT ALTHOUGH IT MAY NEED TO BE
EXTENDED AN HOUR OR TWO LATER THIS MORNING TO ALLOW WAVES TO COME
DOWN.  WESTERLY WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
AFTERNOON AND SHOULD BECOME NORTHERLY BY FRIDAY MORNING.  WINDS WILL
THEN BECOME LIGHT AND VARIABLE FOR MUCH OF THE WEEKEND AS HIGH
PRESSURE PASSES TO THE NORTH.  SOUTHERLY FLOW WILL DEVELOP LATE
SUNDAY AND THEN INCREASE ON MONDAY AHEAD OF THE NEXT SYSTEM.  SPEEDS
MAY GET HIGH ENOUGH FOR ANOTHER SMALL CRAFT BY THE END OF MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR
     LEZ145>149.

&&

SYNOPSIS...DJB
NEAR TERM...LAPLANTE
SHORT TERM...DJB
LONG TERM...KUBINA
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, Dec 18, 4:00 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST THU DEC 18 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
400 AM EST THU DEC 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-191000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
400 AM EST THU DEC 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.